Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 18, NWS Newport/Morehead City, NC

May 23, 2011Martin County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 23, 2011, 8:47 PM EDT for Martin County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2011, 8:47 PM EDT (00:47 UTC)
Expired
May 23, 2011, 9:30 PM EDT
In force
43 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Martin County, NC

The radar

The Morehead City radar (KMHX), 122 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2281 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS52 KMHX 240047
SVRMHX
NCC117-240130-
/O.NEW.KMHX.SV.W.0018.110524T0047Z-110524T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
847 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARTIN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 930 PM EDT

* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF OAK CITY...OR 7 MILES EAST OF
  TARBORO...MOVING EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OAK CITY...
  HASSELL...
  GOLD POINT...ROBERSONVILLE...
  EVERETTS...
  BEARGRASS...
  WILLIAMSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3601 7721 3593 7719 3593 7709 3595 7704
      3592 7702 3586 7703 3591 7694 3586 7689
      3587 7685 3589 7683 3588 7679 3587 7679
      3585 7683 3586 7689 3583 7689 3569 7702
      3585 7735 3591 7735 3600 7741 3607 7733
TIME...MOT...LOC 0047Z 289DEG 22KT 3593 7739

$$

29
2 follow-up statements
804 
WWUS52 KMHX 240105
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
905 PM EDT MON MAY 23 2011

NCC117-240130-
/O.CON.KMHX.SV.W.0018.000000T0000Z-110524T0130Z/
MARTIN NC-
905 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR MARTIN COUNTY...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
HASSELL...OR 13 MILES EAST OF TARBORO...MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GOLD POINT...
ROBERSONVILLE...HAMILTON...EVERETTS...SMITHWICK...WILLIAMSTON AND
BEARGRASS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3601 7721 3593 7719 3593 7709 3595 7704
      3592 7702 3586 7703 3591 7694 3586 7689
      3587 7685 3589 7683 3588 7679 3587 7679
      3585 7683 3586 7689 3583 7689 3569 7702
      3585 7735 3591 7735 3600 7741 3607 7733
TIME...MOT...LOC 0105Z 282DEG 18KT 3592 7729

$$

29
610 
WWUS52 KMHX 240129
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
929 PM EDT MON MAY 23 2011

NCC117-240138-
/O.EXP.KMHX.SV.W.0018.000000T0000Z-110524T0130Z/
MARTIN NC-
929 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR MARTIN COUNTY EXPIRES AT 930
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY AND THE 
WARNING WILL BE ALLOWED TO EXPIRE. THIS STORM MAY STILL PRODUCE HAIL 
UP TO DIME SIZE AND 50 MPH WIND GUSTS THROUGH 10 PM EDT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

LAT...LON 3601 7721 3593 7719 3593 7709 3595 7704
      3592 7702 3586 7703 3591 7694 3586 7689
      3587 7685 3589 7683 3588 7679 3587 7679
      3585 7683 3586 7689 3583 7689 3569 7702
      3585 7735 3591 7735 3600 7741 3607 7733
TIME...MOT...LOC 0128Z 282DEG 18KT 3591 7720

$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:36 PM EDT, 5 hours 11 minutes earlier.

Area forecast discussion, May 23, 3:36 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EDT MON MAY 23 2011

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL CROSS FROM WEST TO EAST THIS
EVENING. OTHERWISE...HIGH PRESSURE WILL REMAIN CENTERED SOUTHEAST
OF THE CAROLINAS THROUGH THE WEEK WITH A WEAK TROUGH OF LOW
PRESSURE LINGERING INLAND. A COLD FRONT WILL SLOWLY APPROACH THE
AREA BY LATE NEXT WEEKEND.

&&

.NEAR TERM /TONIGHT/...
AS OF 310 PM MONDAY...RECENT SATELLITE IMAGERY AND SURFACE
OBSERVATIONS INDICATE PARTLY SUNNY SKIES WITH TEMPS WARMING INTO
THE UPPER 80S ACROSS THE COASTAL PLAIN...WITH LOW 80S NEAR THE
COAST AND ACROSS THE OUTER BANKS. SOUTHERLY WINDS GUSTING UPWARDS
OF 20 MPH HAS HELPED KEEP DEWPOINTS IN THE LOWER 70S...PLACING
SOME INTERIOR REGIONS NEAR 95 FOR HEAT INDEX VALUES.

FOR THE EVENING AND OVERNIGHT...RUC12/HRRR/NAM12 ARE IN DECENT
AGREEMENT WITH A WEAK SHORTWAVE APPROACHING THE WESTERN ZONES
AROUND 23Z...LASTING THROUGH ABOUT 03/04Z BEFORE PUSHING OFFSHORE.
THEY ALSO AGREE THAT A SECONDARY VORTMAX WILL CROSS BETWEEN O3-06Z
FOR SOUTHERN PORTIONS OF THE CWA. THE STORM PREDICTION CENTER'S
LATEST CONVECTIVE OUTLOOK PLACES OUR NORTHWESTERN AND NORTHERN
ZONES IN THE SLIGHT RISK CATEGORY WITH ALL OTHER COUNTIES IN
GENERAL THUNDER RISK. BIGGEST THREAT REMAINS SMALL HAIL AND
DAMAGING WINDS WITH SEVERE THUNDERSTORMS. WILL CONTINUE SLIGHT TO
CHANCE POPS FOR INTERIOR AND NORTHERN AREAS THIS AFTERNOON AND
OVERNIGHT ASSOCIATED WITH THE PASSAGE OF THE SHORTWAVES. SURFACE
WINDS OVERNIGHT WILL BE SOUTH-SOUTHWESTERLY AROUND 5 MPH INLAND TO
10 MPH ALONG THE COAST WITH DEWPOINT DEPRESSIONS JUST 1-2 DEGREES
OVERNIGHT. PATCHY FOG ESPECIALLY IN THE WAKE OF ANY SHOWERS OR
THUNDERSTORMS WHERE THE DEWPOINT DEPRESSION DROPS TO NEAR ZERO IN
LIGHT WINDS...HOWEVER WINDS MAY BE STRONG ENOUGH TO INHIBIT MUCH
FOG FORMATION AND THUS HAVE KEPT OUT OF FORECAST FOR NOW. TEMPS
OVERNIGHT WILL FALL INTO THE UPPER 60S TO LOWER 70S.

&&

.SHORT TERM /TUESDAY/...
AS OF 320 PM MONDAY...LOW LEVEL THICKNESSES WARM EVEN MORE ON
TUESDAY WITH TEMPS IN THE LOW TO MID 90S ACROSS THE COASTAL PLAIN
WITH MID TO UPPER 80S ALONG THE COAST. BUMPED UP TEMPS SLIGHTLY
DUE TO RECENT BIAS CORRECTED GRID ANALYSIS...WHICH ALSO FALLS IN
LINE WITH LOCAL 1000-850MB LOW LEVEL THICKNESS STUDY. WITH INTENSE
DAYTIME HEATING...AND WEAK SHORTWAVES CROSSING FROM WEST TO
EAST...CONTINUED SLIGHT CHANCE POPS WITH MENTION OF THUNDER FOR
TUESDAY AFTERNOON. MAIN THREAT WILL BE SMALL HAIL AND DAMAGING
WIND GUSTS IF ANY STORMS BECOME SEVERE. THE STORM PREDICTION
CENTER PLACES EASTERN NORTH CAROLINA IN SEE TEXT FOR GENERAL
THUNDER TOMORROW.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 315 PM MON...SHORTWAVE PASSING JUST TO THE NORTH TUESDAY
EVENING SO WILL KEEP SLIGHT CHANCE GOING THROUGH 06Z WEDNESDAY.
AFTER THAT IT LOOKS DRY AND WARM THROUGH THURSDAY NIGHT. UPPER
RIDGE BUILDS ACROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT. DEEP
WEST FLOW SEEN ON FORECAST SOUNDINGS AND TIME SECTIONS WITH
LIMITED MOISTURE. SOUTHWEST FLOW SETS UP AND DEEPENS BEGINNING
FRIDAY. WENT WITH SLIGHT CHANCE POPS ON THE COASTAL PLAIN EACH
DAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
/SHORT TERM TODAY AND TONIGHT/...
AS OF 325 PM MONDAY...EXPECT MAINLY VFR ACROSS THE REGION THIS
EVENING EXCEPT FOR AREAS IN AND AROUND CONVECTION LATE. EXPECT
ANOTHER WEAK AREA OF LOW PRESSURE TO CROSS THE REGION FROM WEST TO
EAST LATE THIS AFTERNOON...FIRST IMPACTING PGV/ISO AROUND 23Z THEN
OAJ/EWN BY 02Z. ANY WEAK SHOWERS AND THUNDERSTORMS SHOULD PUSH
OFF THE COAST BY AROUND 04-06Z. CEILINGS AND VISIBILITIES WILL
LIKELY FALL TO MVFR/IFR FOR A BRIEF PERIOD IN SCATTERED CONVECTION
SO WILL INCLUDE CB IN TAFS. GUIDANCE SUGGESTS BRIEF IFR/MVFR FOG FOR
ALL TAF SITES EARLY TUESDAY MORNING BUT SOUTHERLY SURFACE WINDS
AROUND 5 KNOTS MAY BE STRONG ENOUGH TO KEEP FOG FORMATION TO A
MINIMUM...THUS KEPT LOW END MVFR IN FORECAST FOR NOW.

/LONG TERM TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 315 PM MON...VFR THROUGH THE PERIOD. LIGHT SOUTH TO
SOUTHWEST FLOW. ONLY CHANCE FOR RAIN WILL BE FRIDAY THROUGH MONDAY
AND EVEN THEN IT WILL BE ISOLATED ALONG THE COASTAL PLAIN IN THE
AFTERNOON/EARLY EVENING. THIS WILL AFFECT MAINLY THE TAF SITES PGV
AND ISO.

&&

.MARINE...
/SHORT TERM TODAY AND TONIGHT/...
AS OF 1010 AM MONDAY...LATEST SURFACE AND BUOY OBSERVATIONS
INDICATE SOUTHERLY WINDS 15 TO 20 KNOTS...WITH SEAS GENERALLY 2 TO 4
FT. SURFACE SOUTHWESTERLY PRESSURE GRADIENT WILL TIGHTEN OVERNIGHT
AND TUESDAY WITH BROAD SUBTROPICAL HIGH PRESSURE OFFSHORE AND A
TROUGH WELL TO THE NORTHWEST. ONLY CHANGE TO CURRENT SCA HEADLINE
WAS TO END THEM AROUND 06 WEDNESDAY AS CONDITIONS LOOK TO IMPROVE
SOONER THAN PREVIOUSLY EXPECTED. SWAN WAS SLIGHTLY OVERDONE EARLY
ON SO OFFSET TIMING OF HIGHEST SEAS BY 6-9 HOURS.

/LONG TERM TUESDAY NIGHT THROUGH FRIDAY/...
AS OF 315 PM MON...SMALL CRAFT SEAS WILL DROP BELOW 6 FEET LATE
TUESDAY NIGHT AS A SURFACE LOW MOVES OFF THE MID-ATLANTIC COAST.
WINDS WILL BE SOUTHERLY FROM WEDNESDAY THROUGH SATURDAY GENERALLY
10-15 KNOTS OR LESS AND SEAS 2-4 FEET.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY
     FOR AMZ152-154.

&&

SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...DAG
LONG TERM...HSA
AVIATION...HSA/DAG
MARINE...HSA/DAG
Hazardous weather outlook, May 23, 2:54 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
254 PM EDT MON MAY 23 2011

NCZ029-044>046-079>081-090>095-098-104-241900-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-
LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS HYDE-
254 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE TODAY...MAINLY
OVER NORTHERN SECTIONS OF THE AREA. GUSTY WINDS AND SMALL HAIL
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-241900-
OUTER BANKS DARE-
254 PM EDT MON MAY 23 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE TODAY...MAINLY
OVER NORTHERN SECTIONS OF THE AREA. GUSTY WINDS AND SMALL HAIL
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-241900-
MAINLAND DARE-
254 PM EDT MON MAY 23 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE TODAY...MAINLY
OVER NORTHERN SECTIONS OF THE AREA. GUSTY WINDS AND SMALL HAIL
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 23, 7:48 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
748 PM EDT MON MAY 23 2011

NCZ029-044-240030-
MARTIN-PITT-
748 PM EDT MON MAY 23 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PITT AND MARTIN COUNTIES
THROUGH 830 PM EDT...

AT 748 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF BETHEL...OR ABOUT 7 MILES SOUTH OF TARBORO...MOVING
EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BETHEL...PARMELE...
ROBERSONVILLE...AND...HASSELL...EVERETTS...AND...GOLD POINT.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3595 7719 3594 7720 3593 7718 3576 7703
      3570 7762 3580 7747 3581 7743 3583 7741
      3583 7739 3583 7736 3591 7735 3596 7739
      3601 7724
TIME...MOT...LOC 2348Z 264DEG 23KT 3580 7755

27
Special weather statement, May 23, 7:55 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
755 PM EDT MON MAY 23 2011

NCZ047-103-240600-
MAINLAND DARE-OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
755 PM EDT MON MAY 23 2011

...AREAS OF DENSE SMOKE CONTINUE OVER DARE COUNTY TONIGHT...

DENSE SMOKE WILL BLOW NORTHEAST OF THE PAINS BAY FIRE AND AFFECT
AREAS FROM STUMPY POINT AND MANNS HARBOR TO MANTEO AND KILL DEVIL
HILLS. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE
CLOSE TO THE FIRE WITH 1 TO 2 MILE VISIBILITY TOWARDS THE NORTHERN
OUTER BANKS. REDUCTIONS TO VISIBILITY CAN BE EXPECTED IN THE AREA
THROUGH EARLY TUESDAY MORNING.

MOTORISTS DRIVING ACROSS MAINLAND DARE COUNTY NEAR THE WILDFIRE
ARE URGED TO USE CAUTION WHEN TRAVELING AND TO BE PREPARED FOR
RAPIDLY CHANGING AND POOR VISIBILITY CONDITIONS OVERNIGHT.

UNHEALTHY AIR QUALITY WILL ALSO BE A RESULT OF THE SMOKE IN THE
AREA OVERNIGHT.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:06 PM EDTSevere Thunderstorm WarningMHXMartin, Pitt39 min
May 23, 8:42 PM EDTSpecial Marine WarningMHX63 min
May 23, 9:18 PM EDTSpecial Weather StatementMHXPitt42 min
May 23, 9:24 PM EDTSpecial Weather StatementMHXWashington51 min
May 23, 9:34 PM EDTSpecial Weather StatementMHXMartin26 min
May 23, 10:15 PM EDTSpecial Weather StatementMHXPitt, Washington45 min
May 23, 11:00 PM EDTSpecial Weather StatementMHXBeaufort45 min
May 23, 11:56 PM EDTSpecial Weather StatementMHXBeaufort64 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.